Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 46, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 13, 2005, 8:37 PM EDT for Geauga County, Lake County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 8:37 PM EDT (00:37 UTC)
- Expired
- May 13, 2005, 9:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 50 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 6:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 140037
SVRCLE
OHC055-085-140130-
/O.NEW.KCLE.SV.W.0046.050514T0037Z-050514T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
837 PM EDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEAUGA COUNTY IN NORTHEAST OHIO
LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 930 PM EDT
* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
EASTLAKE TO 20 MILES SOUTH OF SOUTH RUSSELL...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLOUGHBY...
CHESTERLAND...
MENTOR...
PAINESVILLE...
CHARDON...
BURTON...
MIDDLEFIELD...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4135 8101 4135 8137 4144 8136 4156 8137
4157 8148 4163 8148 4166 8145 4172 8137
4176 8128 4181 8100
$$
ADAMS3 follow-up statements
000
WWUS51 KCLE 140057
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
857 PM EDT FRI MAY 13 2005
OHC055-085-140130-
/O.CON.KCLE.SV.W.0046.000000T0000Z-050514T0130Z/
GEAUGA OH-LAKE OH-
857 PM EDT FRI MAY 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM EDT FOR LAKE
AND GEAUGA COUNTIES...
AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KIRTLAND TO AQUILLA...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
EASTLAKE...
WILLOUGHBY...
WAITE HILL...
CHARDON...
MENTOR-ON-THE-LAKE...
MENTOR...
BURTON...
LAT...LON 4135 8101 4135 8137 4144 8136 4156 8137
4157 8148 4163 8148 4166 8145 4172 8137
4176 8128 4181 8100
$$000
WWUS51 KCLE 140059
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
859 PM EDT FRI MAY 13 2005
OHC055-085-140130-
/O.CON.KCLE.SV.W.0046.000000T0000Z-050514T0130Z/
GEAUGA OH-LAKE OH-
859 PM EDT FRI MAY 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM EDT FOR LAKE
AND GEAUGA COUNTIES...
AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KIRTLAND TO AQUILLA...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHARDON...
PAINESVILLE...
MIDDLEFIELD...
PERRY...
MADISON...
LAT...LON 4135 8101 4135 8137 4144 8136 4156 8137
4157 8148 4163 8148 4166 8145 4172 8137
4176 8128 4181 8100
$$000
WWUS51 KCLE 140127
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
928 PM EDT FRI MAY 13 2005
OHC055-085-140138-
/O.EXP.KCLE.SV.W.0046.000000T0000Z-050514T0130Z/
GEAUGA OH-LAKE OH-
928 PM EDT FRI MAY 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR LAKE AND GEAUGA COUNTIES WILL
EXPIRE AT 930 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4135 8101 4135 8137 4144 8136 4156 8137
4157 8148 4163 8148 4166 8145 4172 8137
4176 8128 4181 8100
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 8:01 PM EDT, 36 minutes earlier.
Area forecast discussion, May 13, 8:01 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 801 PM EDT FRI MAY 13 2005 .AVIATION (00Z-00Z)... FIRST LINE OV TSRA TRAILING WARM FRONT WILL MOVE EAST OF FORECAST AREA BY MIDNIGHT. TSRA HAS PRODUCED GUSTS TO 55 KNOTS AND HAIL TO 1 INCH. WARM FRONT WILL PUSH INTO WRN PA TONIGHT. LOW OVER NRN IN WILL MOVE OVER LAKE ONTARIO SATURDAY AFTERNOON...THE TRAILING COLD FRONT WILL PUSH JUST SOUTH OF THE FORECAST AREA AROUND THIS TIME TOMORROW. EXPECT TSRA DEVELOPMENT SATURDAY AFT AHEAD OF COLD FRONT. && .SHORT TERM (THIS EVG THROUGH MONDAY)... WARM FRONT EXTENDS FROM ERN IA THRU NRN IL AND N/CNTRL INDIANA INTO WESTERN AND CNTRL OH THIS AFTN WITH RAPIDLY DESTABILIZING AMS S OF THE BNDRY. LIS JUST S OF CWA DROP TO -5 TO -7 WITH MOST UNSTBL AIR ACRS S-CNTRL INDIANA AT -8 LIS WITH SBCAPES OVER 3000J/KG. SWLY 850MB JET FROM 35 TO 40 KTS ACRS INDIANA AND IS FCST BY ETA12 TO INCR TO 50 TO 55KTS BY 03Z OVER NWRN OH. FIRST SVR WATCH OF THE AFT JUST ISSUED AND CLIPS NWRN OH BUT NOT CWA WITH SECOND WATCH QUICKLY FOLLOWING TO THE SOUTHWEST. SRH VALUES FROM 150 TO 200. XPC ALL OF THIS TO WORK SLOWLY EAST INTO THE CWA THUR THE LATE AFTN AND EVG HOURS AND WARM FRONT PROGRESSES NE. FOR TNGT WENT WITH 90% POPS AND ATTEMPTED TO TIME PCPN IN WEST TO EAST. ALSO HAVE INDICATED PSBL SVR WIND AND HAIL IN GRAPHICS. WILL LKLY WORD IN AS JUST ...SOME POSSIBLY SEVERE IN ZONES. FOR SATURDAY AND CONTS TO LOOK UNSTBL ALTHOUGH NOT TO THE EXTENT OF THIS EVG. ETA12 CAPES REMAIN BELOW 1000J/KG ALTHOUGH UPSTRM UPPR TROF PLENTY OF UVV. AMS ALSO RMNS VERY MOIST SO WILL GO WITH OCNL SHWRS AND TSTMS AGAIN WITH 80% POPS. SAT NIGHT UPPR TROF MOVES ACRS LAKES WITH MOIST AMS THAT WILL TAKE UNTIL MONDAY AFTN TO BEGIN TO THIN AND DRY OUT SO WL NEED TO KP CHC TO LKLY POPS IN FOR SHWRS SAT NIGHT WEST TO EAST AND CHC POPS SUNDAY. SUNDAY NIGHT AND MONDAY LOOKS LIKE MSTR WILL BE LOW ENOUGH TO KP WRN HALF OF THE AREA DRY AND ONLY LOW CHC EAST. TEMPS SEASONAL SAT BUT DROP OFF SIGNIFICANTLY SUNDAY AND MONDAY. && .LONG TERM (TUE THRU FRI)... 00Z TUES 500MB HGTS SHOW THRU TROF N OF THE LAKES WITH A NICE RDG BUILDING IN THE CNTRL PTN OF THE COUNTRY. TDG TAKES MUCH OF THE WEEK TO MOVE OFF THE NEW ENGLAND CST. THIS WILL KEEP HIGHS MAINLY IN THE 60S MID TO LATE WEEK AND ALSO KEEP AT LEAST CHC POPS WITH SHWRS/TSTMS IN FCST THRU FRIDAY. FRIDAY NIGHT AND SAT UPPR RDG FCSTR TO BROADEN AND MOVE ACRS THE AREA SO NEXT WEEKEND STARTING OUT LOOKING NICE. TIME WILL TELL. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...SEVERE THUNDERSTORM WATCH VALID UNTIL 11 PM EDT WRN 1/3 .OH...SEVERE THUNDERSTORM WATCH VALID UNTIL MIDNIGHT EDT ERN 2/3. .PA...NONE. && SHORT TERM...TK LONG TERM...TK AVIATION...DJB
Hazardous weather outlook, May 13, 6:16 AM EDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 616 AM EDT FRI MAY 13 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141015- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 616 AM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY. A WARM FRONT WILL LIFT NORTH ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA LATER TODAY. AT THE SAME TIME...AN UPPER LEVEL DISTURBANCE WILL PASS OVERHEAD. THE COMBINATION OF THESE TWO FEATURES WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A WEST TO EAST MOVING LINE OF STORMS IS LIKELY. DAMAGING STRAIGHT LINE WINDS COULD OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON SATURDAY AS A STRONG COLD FRONT MOVES EAST ACROSS THE REGION. IT APPEARS THE MAIN THREAT FOR SEVERE WEATHER WILL BE FROM DAMAGING STRAIGHT LINE WINDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 13, 7:10 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
0710 PM EDT FRI MAY 13 2005
..TIME(EDT) ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ...COUNTY LOCATION...ST.....SOURCE...
..REMARKS..
0655 PM HAIL OAK HARBOR 0N 0W
05/13/2005 1.00 INCH OTTAWA OH STORM SPOTTER
0638 PM WIND UPPER SANDUSKY, OHI 0N 0W
05/13/2005 55.00 MPH WYANDOT OH STORM SPOTTER
18 INCH DIAMETER TOP OF PINE TREE DOWN 5 MILES NORTH OF
UPPER SANDUSKY, OHIO.
0628 PM HAIL NORTHERN HANCOCK CO 0N 0W
05/13/2005 1.00 INCH HANCOCK OH STORM SPOTTER
THAT IS THE ONLY INFORMATION WE HAVE RIGHT NOW.
0624 PM WIND 2 MILES SOUTH MARIO 0N 0W
05/13/2005 58.00 MPH MARION OH STORM SPOTTER
N8HLO MEASURED WIND AT 58 MPH SOUTH OF LARUE, OH AND WEST OF
GREENCAMP. N8WOB NET CONTROL, MARION OH WEATHER NETThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:14 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 13, 8:17 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 60 min |
| May 13, 8:27 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 63 min |
| May 13, 9:01 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.